MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO / ANGIODYNAMICS; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO / ANGIODYNAMICS; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750141
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The june 2016 angiodynamics complaint report was reviewed for the bioflo picc product family for the failure mode "catheter leaked - removed." no adverse trend was indicated.As no sample was returned for evaluation, the exact cause of the reported catheter leakage was unable to be determined.Angiodynamics manufacturing process controls for this catheter include 100% visual inspection for molding defects and a guidewire insertion test to verify lumen patency.Additionally, all catheters are 100% leak tested after guidewire verification to ensure that the catheters do not leak.The directions for use packaged with the device contain the following precautions: "exercise care when advancing the catheter or guidewire to avoid trauma to the vessel intima.Do not use clamps, toothed or ribbed forceps.Do not use clamps or other instruments with teeth or sharp edges on the catheter or other instruments to advance or position catheter as catheter damage may occur.Avoid sharp or acute angles during insertion which may compromise catheter functionality.Do not use sharp instruments near the extension tubes or catheter shaft.Do not suture through any part of the catheter.If using sutures to secure catheter, make sure they do not occlude, puncture, or cut the catheter.Following institutional policy, secure catheter externally to prevent catheter movement, migration, damage, kinking or occlusion do not use scissors to remove the dressing, as this may possibly cut or damage the catheter.Prior to dressing the catheter and access site, inspect both to assure that they are completely dry of isopropyl alcohol or acetone based cleansing agents.To avoid pooling of an agent, do not fully insert catheter up to suture wing.Avoid blood pressure measurement or the application of a tourniquet to an arm with an implanted device, since occlusion or other damage to the device may occur." (b)(4).Device discarded at hospital.
 
Event or Problem Description
Picc placed into an icu patient with several drips infusing.Within a few hours the picc started leaking ("pin hole" leakage) between the "0" mark on the catheter and the white suture wing, resulting in the catheter being removed.The patient condition was reported as "stable." the used catheter was discarded at the hospital.

Brand Name
BIOFLO / ANGIODYNAMICS
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5900551
Report Number1317056-2016-00123
Device Sequence Number13459126
Product Code LJS
UDI-Device IdentifierH965750141
UDI-PublicH965750141
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue NumberH965750141
Device Lot Number5044456
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2016
Initial Report FDA Received Date08/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR